By Topic

Eigenvalue perturbation models for robust control

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Smith, R.S. ; Dept. of Electr. & Comput. Eng., California Univ., Santa Barbara, CA, USA

This paper presents a nonconservative description of the regions containing the eigenvalues of a diagonal matrix, perturbed by the set of all unknown, Euclidean norm bounded matrices. This is extended to real valued block diagonal matrices where each two-by-two block reveals a complex conjugate pair of eigenvalues. A weighting matrix allows one to specify the exact size of the perturbation to each of the eigenvalues. An identical result is obtained for real valued perturbations. This result is motivated by, and applied to, the modeling of frequency and damping perturbations in models of flexible structures. The resulting perturbation description fits within the established H robust control framework and, in certain situations, is less conservative than the more standard additive or multiplicative perturbation models

Published in:

Automatic Control, IEEE Transactions on  (Volume:40 ,  Issue: 6 )